New Mexico, 2016Flash Flood and Hail in New Mexico, July 8, 2016
July 8, 2016 · NWS ABQ · 8 events in 5 counties and zones
A surface cold front sagged southward into eastern New Mexico on July 8th and set the stage for a battleground of showers and thunderstorms. Northwest flow aloft combined with deep low-level moisture behind the front and a very unstable atmosphere to produce several strong to severe thunderstorms over the northeast plains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface cold front sagged southward into eastern New Mexico on July 8th and set the stage for a battleground of showers and thunderstorms. Northwest flow aloft combined with deep low-level moisture behind the front and a very unstable atmosphere to produce several strong to severe thunderstorms over the northeast plains. The most significant thunderstorms developed along and east of Interstate 25 and along Interstate 40 from Santa Rosa westward. Many of the storms produced nickel to half dollar size hail along with heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 8, 10:43 AM MST, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 8, 10:43 AM MST, 2 hours 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1143 AM MDT FRI JUL 8 2016
.AVIATION...
18Z TAF CYCLE
VFR conditions expected to prevail most locations through the
forecast period. In the wake of a back door cold front, low level
moisture has sharply increased across much of eastern NM. Showers
and thunderstorms will favor the eastern high terrain and plains
this pm and evening, along with the upper Gila region of SW NM.
Across the west and central areas, most thunderstorms will be dry
producing mainly gusty outflows and erratic winds. Across the
east, local MVFR conditions are possible with the strongest
thunderstorms. Some of the storms in the northeast will be strong
to severe, with strong and gusty outflows, large hail and local
moderate to heavy rain. KLVS most likely to be impacted by
thunderstorms. Showers near TCC now, with additional showers
possible later on, and thunderstorms could be an impact this
evening but not enough confidence to put in TAF yet. Showers and
thunderstorms to gradually diminish between 03z and 06z. Fewer
storms are expected on Saturday.
&&
.PREV DISCUSSION...335 AM MDT FRI JUL 8 2016...
.SYNOPSIS...
Drier air will infiltrate western and central areas today and
limit the thunderstorm coverage. Eastern areas will see more
potential for stronger storms with severe weather very possible
across the northeast plains. Temperatures will remain hot despite
a slight cooling trend across the east. Temperatures will be
warmer during the weekend as the upper high builds ahead of a
Pacific trough. Thunderstorm coverage will lessen each day with
wetter storms limited to the eastern third due to dryline
activity. A breezier scenario is shaping up Sunday afternoon due
to the approach of the Pacific trough although gustier winds are
expected areawide on Monday. Drier and warmer air will follow the
trough passage Tuesday through Thursday. Some moisture seepage
will be possible either from the south or east late week. The
upcoming next several days will be unusual for this time of year
due to the combination of wind and dryness.
&&
.DISCUSSION...
Model trends remain consistent for the short and long term. Main
highlights include severe weather potential across the NE this
afternoon and evening. Drying and ultimately warmer trend for the
weekend with some dryline storms remaining a threat across the
east. Another big story will be the unusual Pacific trough passage
across the western US Sunday/Monday. Stronger wind speeds that
typically occurs in July is projected for that time frame with
Monday being the big day. Adjusted wind speeds above model
guidance to reflect the deep mixing and moderately strong winds
aloft. Building ridge and heat dome expected following the trough
passage. Suspect the building upper high will draw in more
moisture than the models currently show late week or during the
following weekend. This will be dependent on the second Pacific
trough. The eastern Pacific is still active with deep convection
so that may influence the next trough like it most likely is doing
with the current one.
Gradual drying across western and central areas today due to
lessening PWAT values. The east poses an interesting forecast
challenge in terms of strong to severe storms. Shear and CAPE
profiles suggest some big time storm potential across the NE
plains later today. Will mention large hail and damaging wind in
the forecast. Based on expected low LCLs and increased
direction/speed sheer tornadic activity not out of the question.
Slight risk projected by SPC across extreme NE NM may get shifted
a little further west and south to include eastern Colfax and all
of Harding/Union counties as the day progresses. This is based on
the latest HRRR sfc wind forecast. Mentioned drier storms across
western/central areas although a small footprint of wetting rain
expected with the storms in the Gila region.
Models have trended a little drier for Saturday so cut PoPs a bit
more. Based on the pattern...increased PoPs across the far eastern
Plains Sunday ahead of the trough. Models seemed to have cut back
on storm coverage further west although sheering and mid level
moisture found ahead of the Pac trough should still provide some
catalyst for drier storms across the NC mtns. Surface wind speeds
will start to increase across the NW third to half on Sunday.
GFES is still forecasting a 3.5 to 4 standard deviation low over
the northern Rockies on Monday. Unusually low 500 mb heights
extended as far south as AZ and NM. Very unusual system for this
time of year and that usually results in unusual happenings. Wind
and dryness due to dry slotting appears to be the main threat.
Adjusted temps a little above model guidance Sunday night and
Monday due to downslope impacts.
Models have remained consistent with some broad ridging Tuesday
through Thursday. Temperatures will raise and provide above to
well above normal readings. Conditions will also initially be dry
but depending in the second Pacific trough...the upper high should
draw moisture in from the south and east. ECMWF is a bit more
bullish late week into the following weekend compared to the GFS
but confidence is at least moderate for that scenario.
Afterall...it would be mid July. Although a true...robust
Monsoonal surge is probably not as much in the cards. All eyes
will remain on the trough.
50
&&
.FIRE WEATHER...
A weather pattern more similar to June is currently evolving with
high terrain thunderstorms, some dry, today and Saturday followed
by a period of dry, breezy to windy, and very unstable conditions
Sunday through at least the mid work week. Critical fire weather
conditions are possible Sunday and Monday when winds will be
strongest.
Upper level high pressure remains centered southwest of New Mexico,
with monsoon moisture limited to southern zones as west winds
aloft usher in drier air across the north. A surface wind shift has
made its way into the extreme northeast plains and will make
progress to the south and west during the day. Behind the front, dew
points are as high as 70 degrees in the Oklahoma panhandle thus low
level moisture will steadily increase across east. Thunderstorms and
showers today will favor the southwest and central high terrain and
the eastern plains. Strong to severe thunderstorms are possible in
the northeast, while dry thunderstorms are expected west of the
central mountains. Minimum RH values will dip below 15 percent
in areas not impacted by showers and thunderstorms. RH recoveries
tonight look to be mostly fair with some good values in the extreme
eastern plains.
The ridge axis shifts to the west with the upper high centered over
southern New Mexico tonight, remaining centered over the state on
Saturday. Fewer thunderstorms are expected but the focus will
continue to be over the Gila, the central terrain and the eastern
plains, with dry thunderstorms west of the central mountain.
Afternoon temperatures will remain 5 to 10 degrees above average.
Overnight RH recoveries to be fair except for some good recoveries
across the extreme eastern plains.
The unseasonably strong upper low, currently located west of
Vancouver, will move onshore Saturday night reaching the Rockies by
late Sunday. All the moisture associated with this system will
remain well north of New Mexico, but the upper level gradient will
gradually tighten Sunday into Monday with dry westerly winds aloft.
Models continue to suggest Red Flag conditions across the west and
the northeast highlands on Sunday with widespread Red Flag
conditions likely on Monday. Mixing will be deep and gusts in the
afternoon and early evening will be strong. By Monday, all areas
except for the highest northern terrain could see minimum RH values
below 15 percent, with single digit values in the east and the
northwest plateau. Widespread excellent ventilation is forecast for
both days with high haines of 6 over the northern, central and
eastern zones by Monday.
By Tuesday, zonal flow aloft with a weaker gradient will be in
place across New Mexico as high pressure rebuilds south of the
state. Surface winds relax but very dry and unstable conditions
will persist through Friday. Super haines conditions are possible
both Wednesday and Thursday and poor RH recoveries are possible
mainly central and northwest.
05
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
None.
&&
40
Hazardous weather outlook, Jul 8, 5:04 AM MST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
604 AM MDT FRI JUL 8 2016
NMZ501>540-091200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
604 AM MDT FRI JUL 8 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
NORTHEAST PLAINS THIS AFTERNOON AND EVENING. DAMAGING
WIND...UNUSUALLY LARGE HAIL AND ISOLATED TORNADOES WILL BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
CRITICAL FIRE WEATHER CONCERNS ARE EXPECTED FOR SUNDAY ACROSS THE
NORTHWEST THIRD DUE TO GUSTY WIND...LOW HUMIDITY AND AN UNSTABLE
ATMOSPHERE. WIDESPREAD FIRE WEATHER CONCERNS ARE EXPECTED ON
MONDAY DUE TO UNUSUALLY BREEZY TO LOCALLY WINDY CONDITIONS...LOW
HUMIDITY AN AN UNSTABLE ATMOSPHERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON THROUGH MID
EVENING TODAY ACROSS THE NORTHEAST PLAINS DUE TO SEVERE WEATHER.
50
In the hours before
Special weather statement, Jul 8, 1:01 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
201 PM MDT FRI JUL 8 2016
NMZ527-082030-
RATON RIDGE/JOHNSON MESA-
201 PM MDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLFAX COUNTY UNTIL
230 PM MDT...
AT 201 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RATON PASS...OR 6 MILES NORTH OF RATON...MOVING EAST AT 5 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RATON...SUGARITE CANYON STATE PARK AND SUGARITE.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 455 AND 460.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3688 10424 3687 10434 3689 10437 3693 10436
3693 10437 3692 10438 3692 10445 3689 10446
3689 10448 3687 10448 3686 10452 3699 10457
3700 10429
TIME...MOT...LOC 2001Z 252DEG 5KT 3697 10447
54Special weather statement, Jul 8, 1:06 PM MST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
206 PM MDT FRI JUL 8 2016
NMZ515-528-529-082030-
NORTHEAST HIGHLANDS-FAR NORTHEAST HIGHLANDS-EAST SLOPES SANGRE DE
CRISTO MOUNTAINS-
206 PM MDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA COUNTY UNTIL
230 PM MDT...
AT 206 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR VALMORA...OR 14 MILES SOUTHWEST OF WAGON MOUND...MOVING
SOUTHEAST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VALMORA...WATROUS AND SHOEMAKER.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 367 AND 382.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3583 10505 3599 10496 3593 10464 3568 10478
TIME...MOT...LOC 2006Z 294DEG 11KT 3589 10493
54
Special weather statement, Jul 8, 1:09 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
209 PM MDT FRI JUL 8 2016
NMZ529-082045-
NORTHEAST HIGHLANDS-
209 PM MDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN MIGUEL COUNTY UNTIL
245 PM MDT...
AT 209 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES EAST OF ROMEROVILLE...OR 13 MILES SOUTHEAST OF LAS VEGAS. THIS
STORM WAS NEARLY STATIONARY.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL SAN MIGUEL
COUNTY.
&&
LAT...LON 3561 10485 3545 10483 3544 10484 3543 10484
3542 10482 3540 10482 3542 10509 3555 10510
TIME...MOT...LOC 2009Z 226DEG 1KT 3549 10502
44Special weather statement, Jul 8, 1:13 PM MST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
213 PM MDT FRI JUL 8 2016
NMZ508-082045-
SOUTHWEST MOUNTAINS-
213 PM MDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CATRON COUNTY UNTIL
245 PM MDT...
AT 212 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF LUNA...OR 18 MILES NORTHWEST OF RESERVE...MOVING
NORTHEAST AT 20 MPH.
PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LUNA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3399 10904 3419 10879 3395 10860 3379 10896
3390 10905
TIME...MOT...LOC 2012Z 234DEG 27KT 3392 10895
40Special weather statement, Jul 8, 1:16 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
216 PM MDT FRI JUL 8 2016
NMZ529-082045-
NORTHEAST HIGHLANDS-
216 PM MDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SAN MIGUEL COUNTY
UNTIL 245 PM MDT...
AT 215 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER TECOLOTE...OR 8 MILES SOUTH OF LAS VEGAS...MOVING SOUTHEAST AT
10 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROMEROVILLE...TECOLOTE...CHAPELLE...SAN AGUSTIN AND LOS MONTOYAS.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 330 AND 343.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3547 10535 3557 10524 3542 10501 3527 10529
TIME...MOT...LOC 2015Z 327DEG 7KT 3548 10526
44
Special weather statement, Jul 8, 1:20 PM MST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
220 PM MDT FRI JUL 8 2016
NMZ527-528-082045-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
220 PM MDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY UNTIL
245 PM MDT...
AT 219 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTHWEST OF RATON PASS...OR 16 MILES WEST OF RATON...MOVING
EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RATON...SUGARITE CANYON STATE PARK...RATON PASS AND SUGARITE.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 446 AND 460.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3681 10426 3679 10480 3697 10483 3700 10462
3700 10425
TIME...MOT...LOC 2019Z 262DEG 11KT 3689 10473
54Hail, Colfax
- When
- July 8, 1:27 PM MST to 1:37 PM MST
- Where
- Colfax County, 0.69 mi S of Raton
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.890, -104.440
Half dollar size hail in Raton. Quarter size hail occurred for several minutes.
Hail, San Miguel
- When
- July 8, 1:35 PM MST to 1:45 PM MST
- Where
- San Miguel County, 0.89 mi SE of Sheridan
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.480, -105.230
Quarter size hail knocked lots of leaves off trees near Romeroville.
Hail, Colfax
- When
- July 8, 1:40 PM MST to 1:50 PM MST
- Where
- Colfax County, 0.88 mi SE of Raton
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.890, -104.430
Hail ranged from pea size to half dollar size in Raton. Most of the stones were nickel to quarter sized. Spotter reported a quick 0.71 inches of rainfall as well.
Hail, Guadalupe
- When
- July 8, 3:28 PM MST to 3:36 PM MST
- Where
- Guadalupe County, 7.02 mi NE of San Ignacio
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.970, -104.840
Nickel hail west of Santa Rosa.
Hail, Guadalupe
- When
- July 8, 3:40 PM MST to 3:45 PM MST
- Where
- Guadalupe County, 5.1 mi W of Santa Rosa
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.940, -104.770
Dime to nickel size hail on I-40 west of Santa Rosa.
Hail, Colfax
- When
- July 8, 3:47 PM MST to 3:59 PM MST
- Where
- Colfax County, 6.12 mi E of Abbott
- Measured
- 2.75 in hail
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 36.310, -104.150
Baseball size hail destroyed brand new pickup truck.
Flash Flood, Catron
- When
- July 8, 5:00 PM MST to 7:00 PM MST
- Where
- Catron County, 26.11 mi ESE of Reserve Negrito Arpt to 21.1 mi E of Reserve Negrito Arpt
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Park/Forest Service
- Coordinates
- 33.430, -108.100
Torrential rainfall created flash flooding within Bell and Kennedy canyons west of the Beaverhead Ranger Station. Roads in the area were damaged due to high flows in ditches and arroyos. Low lying areas filled up with significant amounts of standing water. The ranger station reported 1.31 inches of rainfall however much higher amounts were likely within the canyons west of the area.
Hail, Mora
- When
- July 8, 5:30 PM MST to 5:42 PM MST
- Where
- Mora County, Wagon Mound
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.000, -104.710
Pea to quarter size hail accumulated 2 to 3 inches deep in Wagon Mound.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, July 8 to 9, 20163 deaths · 1.5 in hail · 39 events
- Hail and Damaging Winds in Tennessee, July 8, 2016$368,000 · 1.75 in hail · 125 events
- Hail and Damaging Winds in Michigan, July 8, 2016$4.4 million · 3 in hail · 26 events
- Flash Flooding in New York, July 8, 2016$5.0 million · 2 events
- Hail and Damaging Winds in North Carolina, July 8, 20161 injured · $580,000 · 60 kt wind · 14 events
- Hail and Damaging Winds in North Carolina, July 8, 2016$177,000 · 1.75 in hail · 36 events
- Damaging Winds in Virginia, July 8, 2016$339,000 · 60 kt wind · 18 events
- Damaging Winds in Georgia, July 8 to 9, 2016$141,000 · 60 kt wind · 17 events
- Damaging Winds in Indiana, July 8, 2016$130,000 · 52 kt wind · 18 events
- Flash Flooding and Flood in Kentucky, July 8, 2016$114,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in North Carolina, July 8, 2016$81,000 · 1 in hail · 21 events
- Flash Flooding and Flooding in Kentucky, July 8, 2016$60,000 · 55 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 634481, 634495, 634482, 634483, 634484, 634496, 634480, 634485.